Resource Access Control in Systems of Mobile Agents

Hennessy, Matthew and Riely, James (2002) Resource Access Control in Systems of Mobile Agents. Information and Computation, 173 (1). pp. 82-120. ISSN 0890-5401

[img]
Preview
Postscript
Download (448kB) | Preview

Abstract

We describe a typing system for a distributed π-calculus which guarantees that distributed agents cannot access the resources of a system without first being granted the capability to do so. The language studied allows agents to move between distributed locations and to augment their set of capabilities via communication with other agents. The type system is based on the novel notion of a location type, which describes the set of resources available to an agent at a location. Resources are themselves equipped with capabilities, and thus an agent may be given permission to send data along a channel at a particular location without being granted permission to read data along the same channel. We also describe a tagged version of the language, where the capabilities of agents are made explicit in the syntax. Using this tagged language we define access violations as runtime errors and prove that well-typed systems are incapable of such errors.

Item Type: Article
Schools and Departments: School of Engineering and Informatics > Informatics
Subjects: Q Science > QA Mathematics > QA0075 Electronic computers. Computer science
Depositing User: Chris Keene
Date Deposited: 27 Feb 2008
Last Modified: 30 Nov 2012 16:51
URI: http://sro.sussex.ac.uk/id/eprint/1387
Google Scholar:214 Citations

View download statistics for this item

📧 Request an update